Hail, Boone
- When
- June 27, 10:55 PM CST
- Where
- Boone County, 1 mi NE of Easley
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.810, -92.367
A cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region, triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 10:11 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1111 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /1101 PM CDT FRI JUN 27 2008/ FOR THE 06Z TAFS... COLD FRONT EXTENDED FROM CENTRAL IA ACROSS NORTHWEST MO INTO CENTRAL KS LATE THIS EVENING. SHOWERS/THUNDERSTORMS CONTINUED ACROSS WEST CENTRAL AND CENTRAL MO AT THIS TIME. FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ON SATURDAY. FRONT IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE KCOU AND STL METRO TAF SITES TONIGHT WITH SHOWERS ACROSS WEST CENTRAL IL. && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 358 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE HEAVY RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH OF INTERSTATE 70. THE CHANCE OF THUNDERSTORMS RETURN ON THURSDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. SEVERE WEATHER AND HEAVY RAINFALL REPORTS SHOULD BE MADE TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/27/2008 E50 MPH MARION MO TRAINED SPOTTER
1221 PM TORNADO 1 S HULL 39.69N 91.20W
06/27/2008 PIKE IL OTHER FEDERAL
BRIEF TOUCHDOWN.
1237 PM HAIL PLAINVILLE 39.78N 91.18W
06/27/2008 M0.75 INCH ADAMS IL LAW ENFORCEMENT
PENNY SIZE HAIL AND 50 MPH WIND GUSTS OBSERVED.
1243 PM TSTM WND GST 7 E LIBERTY 39.88N 90.98W
06/27/2008 E60 MPH ADAMS IL TRAINED SPOTTER
0222 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
06/27/2008 MACOUPIN IL LAW ENFORCEMENT
POWER POLES DOWN IN THE CITY.
0222 PM TSTM WND DMG 1 S GILLESPIE 39.11N 89.82W
06/27/2008 MACOUPIN IL LAW ENFORCEMENT
POWER LINES DOWN IN THE TOWN OF MOUNT CLARE
0224 PM HAIL GILLESPIE 39.13N 89.82W
06/27/2008 E0.75 INCH MACOUPIN IL TRAINED SPOTTER
0306 PM HAIL 3 NW COFFEEN 39.12N 89.43W
06/27/2008 E0.75 INCH MONTGOMERY IL AMATEUR RADIO
0325 PM TSTM WND DMG CARLINVILLE 39.28N 89.88W
06/27/2008 MACOUPIN IL TRAINED SPOTTER
SPOTTER IN CARLINVILLE REPORTS TREE LIMBS...TREES AND
POWERLINES DOWNED.
0330 PM TSTM WND DMG 2 E MASCOUTAH 38.51N 89.77W
06/27/2008 ST. CLAIR IL TRAINED SPOTTER
12 DIAMETER TREE DOWN.
0338 PM HAIL 2 SE MASCOUTAH 38.49N 89.78W
06/27/2008 E0.88 INCH ST. CLAIR IL TRAINED SPOTTER
0338 PM TSTM WND DMG 2 SE MASCOUTAH 38.49N 89.78W
06/27/2008 ST. CLAIR IL TRAINED SPOTTER
TREES DOWN OF 6 TO 7 INCH DIAMETER SIZE.
0340 PM HAIL 1 S BELLEVILLE 38.52N 90.00W
06/27/2008 E0.88 INCH ST. CLAIR IL TRAINED SPOTTER
0343 PM HAIL BELLEVILLE 38.53N 90.00W
06/27/2008 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
0345 PM TSTM WND GST BELLEVILLE 38.53N 90.00W
06/27/2008 E60 MPH ST. CLAIR IL TRAINED SPOTTER
0350 PM HAIL SHILOH 38.55N 89.91W
06/27/2008 E0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0350 PM TSTM WND DMG BELLEVILLE 38.53N 90.00W
06/27/2008 ST. CLAIR IL AMATEUR RADIO
LIMBS DOWN ON GROUND AND ACROSS POWER LINES AT THE
INTERSECTION OF LOCAL HIGHWAYS 77 AND 158.
0350 PM HAIL SCOTT AFB 38.54N 89.85W
06/27/2008 E0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0351 PM TSTM WND GST SCOTT AFB 38.54N 89.85W
06/27/2008 M57 MPH ST. CLAIR IL ASOS
0403 PM FUNNEL CLOUD 4 WNW VANDALIA 39.00N 89.17W
06/27/2008 FAYETTE IL AMATEUR RADIO
0417 PM HAIL 2 N VANDALIA 39.01N 89.10W
06/27/2008 E0.88 INCH FAYETTE IL LAW ENFORCEMENT
0417 PM TSTM WND GST 2 N VANDALIA 39.01N 89.10W
06/27/2008 E55 MPH FAYETTE IL LAW ENFORCEMENT
0417 PM HAIL STONE CHURCH 38.35N 89.62W
06/27/2008 E1.00 INCH WASHINGTON IL PUBLIC
REPORT FROM TERAYNE AG SPECIALTIES.
0417 PM TSTM WND GST STONE CHURCH 38.35N 89.62W
06/27/2008 M59 MPH WASHINGTON IL PUBLIC
FROM TERAYNE AG SPECIALTIES.
0422 PM TSTM WND DMG BREESE 38.61N 89.52W
06/27/2008 CLINTON IL AMATEUR RADIO
LIMBS DOWN OF ESTIMATED 4 DIAMETER SIZE.
0425 PM HAIL 3 W VANDALIA 38.98N 89.16W
06/27/2008 E1.00 INCH FAYETTE IL TRAINED SPOTTER
REPORT FROM VANDALIA LAKE.
0425 PM TSTM WND GST 3 W VANDALIA 38.98N 89.16W
06/27/2008 E55 MPH FAYETTE IL TRAINED SPOTTER
REPORT FROM VANDALIA LAKE.
0426 PM TSTM WND DMG 1 N VANDALIA 39.00N 89.10W
06/27/2008 FAYETTE IL LAW ENFORCEMENT
TWO 6 DIAMETER TREE LIMBS DOWN ON THE NORTH SIDE OF
TOWN AND NUMEROUS OTHER TREE LIMBS DOWN SOUTH OF I 70
AND NORTH OF VANDALIA.
0435 PM TSTM WND GST 1 S CARLYLE 38.60N 89.37W
06/27/2008 E50 MPH CLINTON IL PUBLIC
REPORT FROM CARLYLE LAKE GOLF COURSE ... DEBRIS STREWN
ACROSS THE CLUB WITH SMALL LIMBS.
0438 PM HAIL 2 S ADDIEVILLE 38.36N 89.49W
06/27/2008 E0.88 INCH WASHINGTON IL TRAINED SPOTTER
0440 PM TSTM WND DMG 1 S SANDOVAL 38.60N 89.12W
06/27/2008 MARION IL EMERGENCY MNGR
TREES AND POWER LINES DOWN BLOCKING OLD HIGHWAY 51.
0445 PM HAIL NASHVILLE 38.35N 89.38W
06/27/2008 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
0451 PM TSTM WND DMG SALEM 38.63N 88.95W
06/27/2008 MARION IL EMERGENCY MNGR
SEVERAL LARGE TREES FALLEN ON HOMES ALONG WITH POWER
LINES AND POWER POLES DOWN WITHIN TOWN.
0456 PM TSTM WND GST ALMA 38.72N 88.91W
06/27/2008 M57 MPH MARION IL TRAINED SPOTTER
0500 PM TSTM WND DMG 1 N DU BOIS 38.24N 89.21W
06/27/2008 WASHINGTON IL PUBLIC
4 TO 5 DIAMETER TREE LIMBS DOWN OF 10 TO 20 FEET IN
LENGTH.
0508 PM TSTM WND DMG OMEGA 38.70N 88.78W
06/27/2008 MARION IL EMERGENCY MNGR
SEVERAL LARGE TREES UPROOTED IN TOWN AND ALSO AT
STEPHEN FORBES STATE PARK.
&&
EVENT NUMBER 00573 00576 00574 00575 00587 00588 00577 00578 00604
00583 00579 00580 00581 00582 00585 00584 00586 00589 00590 00591
00592 00593 00595 00596 00594 00597 00598 00602 00600 00599 00603
00601 00607 00605 00606 00608
SIPPRELLThe St Louis radar (KLSX), 147 km away, was scanning. The volume nearest the first event began at 04:53 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds lifted a small section of tin roof off of the firehouse in Viburnum.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120558, 120559, 120561.